Abilify withdrawal hell

I wish I had never taken Abilify. It did seem to work for my depression as an add-on to my antidepressant, but it was definitely the cause of my out-of-control spending. But I’ve been off of it for three weeks and only seem to be getting worse.

I went off the drug cold turkey, even though I had read warnings that you should try to slowly taper off of it instead. I’ve taken the cold turkey approach to quitting other things and it was always a matter of just being tough enough to ride out some uncomfortable symptoms.

But this is entirely different. It seems to be getting worse by the day rather than better, though I don’t know how much of that is due to my husband having surgery followed by a week of catastrophic weather.

I’m still overly sleepy, needing 12-14 hours of sleep a day. I’m constantly anxious, but it’s more than just regular anxiety—it’s like I’m having one long panic attack, with difficulty breathing and pounding in my chest. I had nightmares last night that two of my kids committed suicide.

Normally, I could shake off a dream like that by rationalizing that it was only a dream. But it feels more real than that now, more urgent, more real. And I don’t know how to make it okay.

Obviously, I haven’t done well with my husband’s surgery, either. It feels like this is the beginning of the end, even though my rational mind knows that it most likely isn’t.

I’ve never had a reaction this bad to a medication before, nor had this much trouble with quitting one. I’ve read that it takes 34 days on average for this drug to leave your system. But I’ve also read stories of people who were never the same after they stopped taking it, that the problems they had with it were never resolved.

I really, really don’t want this to be permanent. I’m scared. I want to be able to feel joy and peace again, to not be constantly overwhelmed with panic and thoughts of death, including my own. (I should also note that I didn’t feel this way before taking the drug, either; this degree of panic and fixation on death is completely new.)

I can’t figure out how to get out of this one. I’m just really desperately hoping that one way or another, I can find my way back to feeling normal again.

Leave a Comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s